Pharmaceutical distributor AvKare issued a voluntary recall of 100 mg tablets of both sildenafil, an erectile disfunction medication, and trazodone, an antidepressant, after a mix-up led to some of the prescription drugs being packaged together.
“These products have been recalled due to a product mix-up of the listed two separate products inadvertently packaged together during bottling at a 3rd party facility,” the company said in a Wednesday announcement.
Sildenafil is the active ingredient in Viagra. It may interact with nitrates and lower “blood pressure to unhealthy levels,” AvKare said in the Wednesday announcements.
The company said people with diabetes, high blood pressure or heart disease often take nitrates.
Trazodone, which is used to treat major depressive disorder, can cause dizziness, blurred vision and more, and the side effects “may be more concerning in elderly patients due to a subsequent increased risk for falls and driving impairment,” according to the pharmaceutical distributor.
AvKare said Wednesday that it has not received any reports of “adverse events” related to the recall. The medications were distributed nationwide.
The lots that are being recalled are trazodone hydrochloride 100 mg tablet lot 36783 with an expiration date of 06/2022 and sildenafil 100 mg tablet lot 36884 with an expiration date of 03/2022.